Some suggestions for calming flushing:
● Cleansing. Use a mild, fragrance-free, and noncomedogenic (won’t clog pores) cleanser twice a day (morning and night) to thoroughly remove any dirt and oil from the skin.
● Niacinamide. Increase your daily intake of niacinamide by using a product containing it. Acne-related inflammation and redness may be mitigated by niacinamide, a water-soluble form of vitamin B3. Serums and topical creams are common delivery vehicles.
● Salicylic acid. Spot-treat red, inflamed acne with salicylic acid. If used between 0.5 and 5%, salicylic acid (a peeling agent) also provides anti-inflammatory (anti-redness), antibacterial, and antifungal effects.
● Acne spot treatments. Consider using acne stickers or patches. Pimple patches are available for purchase if the redness is confined to one or two spots. The majority of these products include salicylic acid, niacinamide, vitamin C, or a combination of these chemicals to help diminish the look of acne and speed up the healing process.
● Ice. Use an ice pack or a chunk of ice wrapped in a towel to soothe any irritated skin. Use for no more than 10 minutes.
● Hypoallergenic. To prevent your skin from cracking, use a moisturizer that is oil free and noncomedogenic. Lotions and gels that claim to be hypoallergenic and include moisturizing ingredients like hyaluronic acid are worth looking out for.
In cases of persistent, severe, and inflammatory acne, it is best to seek expert help. After examining your skin, a dermatologist might recommend medical-grade treatments including topical creams, chemical peels, or laser surgery.
In addition, acne may seem a lot like rosacea, another skin disorder that produces extreme flushing. Seeing a dermatologist may help you determine whether you have rosacea, since the therapies for this condition might vary from those used to treat acne.
To reduce redness and swelling, you may also apply a moderate cortisone cream to an irritated zit. Spot treatments are all that is necessary, and even those should be used carefully since topical steroids may induce acne and have as other possible adverse effects such as skin thinning.